Alert archive / Kentucky / Flash Flood Warnings in 2024
Flash Flood Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 1, 2024, 1:48 PM CDT for Ballard County, Carlisle County, Hickman County, Kentucky; Alexander County, Illinois; Mississippi County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2024, 1:48 PM CDT (18:48 UTC)
- Expired
- Jun 1, 2024, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Alexander County, IL, Ballard County, KY, Carlisle County, KY, Hickman County, KY, Mississippi County, MO
The radar
The Paducah radar (KPAH), 35 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 12:45 PM CDT, 1 hour 3 minutes earlier. Its key messages:
- An unsettled weather pattern is forecast to remain in place this weekend and next week, resulting in on and off chances of showers and storms.
- Temperatures are expected to remain near to a bit above average.
Area forecast discussion, Jun 1, 12:45 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1245 PM CDT Sat Jun 1 2024 .KEY MESSAGES... - An unsettled weather pattern is forecast to remain in place this weekend and next week, resulting in on and off chances of showers and storms. - Temperatures are expected to remain near to a bit above average. && .UPDATE... Issued at 1243 PM CDT Sat Jun 1 2024 |Updated the aviation section for the 18Z TAF issuance. && .DISCUSSION... Issued at 135 AM CDT Sat Jun 1 2024 An upper level shortwave trof just to our west will move slowly northeast across the area today. Rain coverage will be best on through the morning hours, with scattered to numerous showers this afternoon and evening. Overall instability looks to be the best during the afternoon and early evening for some thunder activity. Overall, we have very little confidence there will be any severe storm activity (see SPC's marginal risk area for today). Maybe some precip loading and gusty downdraft winds with some of the stronger cells. Sunday through Sunday night should be quiet with weak high pressure in control. Next week a consensus of model output has our flow transitioning from zonal to northwest as an upper low deepens while moving east along the U.S.-Canadian border. This pattern will support our continued chance of showers and storms along with slightly above average temperatures, as a series of upper level impulses move over our region interacting with a rather warm and unstable environment. The NBM captures this relatively well, so no real adjustments needed to its output for our forecast. Thursday through Friday night may be mostly void of shower and storm activity per a model consensus. We cannot rule out some diurnal activity, so slight chance PoPs will remain during mainly the afternoon hours. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1243 PM CDT Sat Jun 1 2024 I Rain continues to move through the eastern half of the Quad State, with scattered shower development in the west. These showers will continue this afternoon and evening from west to east. Lightning activity will be fairly limited as sky cover remains BKN-OVC, limiting afternoon-evening convective potential. IFR to MVFR cigs with rain will briefly lift to VFR, then drop back down to MVFR-IFR overnight. Vsby drops accompany heavy rain and storms. If any partial clearing can occur tonight, some fog development is possible, but clearing potential is low, especially in the northeast. Winds out of the south today will trend lighter, becoming calm tonight, and remaining light tomorrow. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...ATL DISCUSSION...CN AVIATION...ATL
Hazardous weather outlook, Jun 1, 1:51 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 151 AM CDT Sat Jun 1 2024 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 151 AM CDT Sat Jun 1 2024 /251 AM EDT Sat Jun 1 2024/ This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight There is a chance for a few thunderstorms today through this evening. Isolated stronger storms, should they develop, will be capable of gusty winds this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a chance of thunderstorms starting Monday and continuing through much of the work week. Chances for storms will be highest Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 9:10 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Hickman | 3 hr |
| Jun 1, 11:12 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Graves, McCracken | 4 hr |
| Jun 1, 1:13 PM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Hickman | 35 min |
| Jun 1, 6:52 PM CDT | Areal Flood Advisory | PAH | Fulton, Hickman | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2024Flash Flood Warnings in Illinois, 2024Flash Flood Warnings in Missouri, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.